When I was just on my enalipril I was fine and able to lose weight by dieting, but since I have been taking hydroclorot I have gained 10 pounds since Dec. I lost 4 pounds from water when I first started it, but I am constantly hungry now. My stomach starts growling like it hasn't had food even if I ate an hour ago. I know it can't be all in my mind because I was never hungry all the time like this before.
My water pill is 25mg. but I am cutting that in have to only 12.5mg a day.
well now my bp is 80/60 - 100/70 average is 98/70. Since my last baby over a year ago I have hypertension. I peeked at 191/110! Woot!!! Was a bit scary.
My doctor said once you have hypertension you always do. So it's not a problem for me to take the medication. I do go off pretending I don't need it anymore when in fact i do. eventually after a couple weeks or so the bp will creep up.
I was just curious if these meds DO infact cause weight gain and what medications are not a problem.
ok this is nuts, I have gained 5 pounds in just a couple days. these meds HAVE to be casing weight gain... there is no other explaination! I am having some blood taken at the endo's tommorow mornig, but 3 months ago I was fine, so I am guessing it cant be thyroid.
I disagree with your Dr. that once you have HBP you always will. My BP used to be high. I was put on meds, (Diovan and Maxide) which I took for about a year. In the meantime, I started to exercise and lose weight and was able to come off the BP meds. I haven't taken them for about 8 years. I just keep track of my BP at home. Ask your Dr. to try a different med that doesn't make you gain weight or you're just stuck in never ending circle because the weight gain will keep your BP up. I wish you well.
have there been any changes to your lifestyle or medication recently?> Rapid weight gain is usually associated with water retention. Perhaps you've become more salt-sensitive. I have issues with water retention and have lived with it for some time now. If I eat a salty meal, the fluid retention becomes much worse.
Amlodipine (like other calcium channel blockers) causes fluid retention. This adverse effect is usually dose-dependent. So, most people are not symptomatic on a low dose. Because everyone is different and some of us are more sensitive than others, it is possible that your weight gain is from fluid retention. An individual needs to retain about 3 liters of fluid before the swelling becomes evident. This amounts to a sizable weight gain. With smaller amounts of fluid retained there might not be any swelling.
I hope you can sort it out. Other posters have offered some very helpful advice. The bottom line is, of course, good blood pressure control, regardless of the means used to achieve it.
Interestingly, FDA has just approved the use of AZOR - a combination of amlodipine and olmesartan- as first-line therapy in hypertensive people who are likely to need multiple medications to achieve their blood pressure goals, according to one of this morning's e-mails.
This decision was based on the results of phase III trial, in which a combination blood pressure treatment with amlodipine/olmesartan was compared to treatment with only one agent - a placebo, amlodipine or olmesartan. During the 8 weeks of testing, there was a greater reduction in blood pressure in more people with AZOR than with a single agent.
The adverse reactions were listed as: edema, hypotension, orthostatic hypotension, rash, pruritus, palpitations, urinary frequency and nocturia (having to get up to urinate at night).
yes he put me on azor after the benicar didnt lower my bp alone. After I deleivered my baby my BP went insane. he gave me azor and it stil didnt work well. he then added a water pill and it dropped to normal ranges and now on the low side. but that took months for my pressure to go low.
sometimes I wonder if I really need the azor since the water pill is the one that seemed to make the real difference.
if you are like the rest of us, your medications will change through time. There are many to choose from, and quite a few perfectly capable of getting the job done. If the side effects bother you and you are willing to experiment a little bit, ask for something else. You probably don't NEED this particular medication, but it works, which is the main thing. There are times, of course, when specific antihypertensives are indicated because of the co-existing medical issues.